

## Africa Engagement Forum 25-27 July 2023

Accra, Ghana (Hybrid)

## Theme: Engagement for a Flourishing Digital Africa

Agenda V4 : Last Updated – 19 July 2023

Day 1 – 25 July 2023

TIME (UTC) Session	SESSION	SESSION DESCRIPTION
14:30 –15:30	Opening Ceremony	<ul> <li>Remarks on topics of interest to ICANN touching on ongoing/planned projects in Africa. Speakers:</li> <li>Pierre Dandjinou   Vice President Stakeholder Engagement – Africa, ICANN</li> <li>Baher Esmat   Vice President, Stakeholder Engagement – Middle East and Managing Director – Middle East and Africa, ICANN</li> <li>Sally Costerton   Interim President and CEO and Sr. Advisor to President and SVP, Global Stakeholder Engagement, ICANN</li> <li>Prof Olusola Bandele Oyewole   Secretary General of Association of African Universities (AAU)</li> <li>Ursula Owusu-Ekuful   Minister for Communications and Digitalisation, Ghana</li> <li>Keynote address: What is Africa's Digital Potential, and What Will it Take to Realize it?</li> <li>Mouhamet Diop   Chair, Afregistrar</li> </ul>

		30 minutes break
16:00 – 17:00	The Africa DNS Market Study: Preliminary Findings	<ul> <li>This session will present some of the initial findings in the Africa DNS Market Study 2023, a Coalition for Digital Africa Initiative, conducted by the project consultant, Powersoft. The presentation will be followed by a panel discussion on the key findings.</li> <li>Moderator: Prof Nii Quaynor   Chair, Ghana dot Com</li> <li>Panelists: Mark Elkins and Rodney Tintinger   DNS Study Project consultants, Powersoft Africa</li> </ul>
END OF DAY 1		

## Day 2 – 26 July 2023

TIME (UTC)	SESSION	SESSION DESCRIPTION
09:00 – 10:30 (90 min)	ICANN Community Updates	This session will be focused on receiving feedback / reports / status updates including from various Supporting Organizations and Advisory Committees on ongoing work, policy development processes, and hot topics relevant to Africa. It is an opportunity to invite the African community to participate on such topics and in working groups. This will be followed by brief updates from the Af*(organizations) leaders. Moderator: Seun Ojedji   Chair, AFRALO Panelists:

		<ul> <li>Governmental Advisory Committee (GAC): Francis Olivier Cubahiro   Vice Chair GAC</li> <li>Country Code Names Supporting Organization (ccNSO): Biyi Oladipo   Vice Chair ccNSO Council</li> <li>Noncommercial Users Constituency (NCUC): Benjamin Akinmoyeje   Executive Committee Africa</li> <li>Not-for-Profit Operational Concerns Constituency (NPOC): Emmanuel Vitus   Secretariat</li> <li>At-Large Advisory Committee (ALAC): Raymond Selorm Mamattah   Member</li> <li>African Network Information Centre (AFRINIC): Benjamin Eshun   Board Chair</li> <li>African Network Operators Group (AFNOG): Nancy Dotse, Secretariat</li> <li>Association of ICANN Accredited Registrars in Africa (AfRegistrar): Mouhamet Diop   Chair</li> <li>Africa Top Level Domains Organization (AFTLD): Serge Sanou   Chairman of Executive Committee (President)</li> </ul>
11:00 – 12:30 (90 min)	Panel Discussion: Africa and the next round of new generic top-level domains (gTLDs): challenges and opportunities	<ul> <li>This session will provide a status update on ICANN's work regarding the implementation of the next round following the adoption of the Subpro Final Report as adopted by the ICANN Board. Followed by a panel discussion on past experiences in applying for a new gTLD (2012 Round), and expectations and potential opportunities for the African market with regard to gTLDs.</li> <li>Moderator: Barrack Otieno   Chairman, Board of Trustees, Dot Africa Foundation</li> <li>Introduction: Bob Ochieng   New gTLD Subsequent Procedures Senior Director, ICANN</li> <li>Panelists: <ul> <li>Lucky Masilela   CEO, ZA Central Registry</li> <li>Thabo Mashegoane   Chair, Africa ICT Alliance</li> <li>Adeola Raji   Manager Cloud Services, Upperlink.</li> </ul> </li> </ul>

		<ul> <li>Igor Cisa   CEO, Afriregistrar</li> </ul>
		90 minutes break
14:00 – 15:30 (90 min)	Panel Discussion: Coalition for Digital Africa	<ul> <li>In December 2022, ICANN launched the Coalition for Digital Africa, an initiative aimed at expanding the Internet in Africa. Conceived by ICANN, the Coalition is an alliance of like-minded organizations committed to building a robust and secure Internet infrastructure to bring more Africans online.</li> <li>This session will provide an update on the status of the Coalition projects as well as discuss deeper opportunities for partnerships to fully leverage the potential and spirit of the Coalition.</li> <li>Moderator: Serge Sanou   Ph.D. President, AfTLD</li> <li>Panelists: <ul> <li>Pierre Dandjinou   Vice President Stakeholder Engagement - Africa, ICANN</li> <li>Professor Olusola Oyewole   Secretary General, Association of African Universities</li> <li>Professor Nii Quaynor   Chair, Ghana dot Com</li> <li>Boubakar Barry   CEO, WACREN</li> </ul> </li> </ul>
30 minutes break		
16:00 – 17:00 (60 min)	Informational session: Technical Key Highlights for Africa	In this session, the ICANN Office of the Chief Technical Officer (OCTO) will provide insight on ongoing Technical Engagement activities in Africa and highlight key successes, and some of the lessons learned to date. Speaker:

		Yazid Akanho   Technical Engagement Senior Specialist, ICANN
END OF DAY 2		

## Day 3 – 27 July 2023

TIME (UTC)	SESSION	SESSION DESCRIPTION
09:00 – 10:30 (90 min)	Informational Session: Presentation on ICANN Key Topics	The GSE Africa team has been implementing the ICANN Regional Engagement Plan 2020–2025. In this session, the team will provide a mid-point report of the status of the implementation plan. The session will also provide special updates on selected ICANN hot topics / projects that the community should follow very keenly. Moderator: June Okal   Senior Manager, Stakeholder Engagement, Eastern and Southern
		<ul> <li>Africa</li> <li>Presenters:         <ul> <li>Yaovi Atohoun   Stakeholder Engagement and Operations Director - Africa, ICANN</li> <li>→ Status report of the Implementation of the Africa Regional plan</li> <li>Giovanni Seppia   Vice President, Implementation Operations, ICANN</li> <li>→ Grant Program (remote)</li> </ul> </li> <li>Elena Plexida   Vice President, Government and IGO Engagement, ICANN: MSM of IG             <ul> <li>→ Geopolitical perspective</li> </ul> </li> </ul>

		<ul> <li>Patrick Jones   Vice President, Global Stakeholder Engagement, ICANN</li></ul>
		30 minutes break
11:00 – 12:30 (90 min)	Community Forum	<ul> <li>During this session, the audience will have a chance to engage ICANN org with a Q&amp;A session touching on various topics of relevance to the African Community.</li> <li>It's an opportunity for the African community to have a deeper understanding and more focused engagement with the various ICANN functions.</li> <li>Moderator: <ul> <li>June Okal   Senior Manager, Stakeholder Engagement, Eastern and Southern Africa</li> <li>Panelists:</li> <li>Baher Esmat   Vice President, Stakeholder Engagement - Middle East and Managing Director Middle East and Africa, ICANN</li> <li>Pierre Dandjinou   Vice President, Stakeholder Engagement - Africa, ICANN</li> <li>León Sánchez   Board Member, ICANN</li> <li>Alan Barrett   Board Member, ICANN</li> </ul> </li> </ul>
12:30 – 13:00	Closing Ceremony	Key takeaways and next steps Moderator: Yaovi Atohoun   Stakeholder Engagement and Operations Director – Africa, ICANN

		Speaker: Pierre Dandjinou   Vice President, Stakeholder Engagement – Africa, ICANN
END OF THE FORUM		